MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157002090
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Tissue Damage (2104); Hypoesthesia (2352); Test Result (2695); No Code Available (3191)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: litigation alleges patient was revised to due to pain, audible clicking sounds, metallosis, numbness, locking of the hip, and other complications.Update jun 30, 2017: litigation received.After review of litigation, there is no new information added that changes the mdr reportability.This complaint was updated on: jul 11, 2017.Update jul 05, 2017: legal medical records received.After review of medical records for mdr reportability it was reported that the patient was revised to address pain and soft tissue reaction.On her last visit from (b)(6) 2016, the patient requested for blood work which demonstrated slightly elevated cobalt and chromium levels and an mri which demonstrated an adverse soft tissue reaction with substantial joint effusion.On the revision note it was reported that, when the hip joint was exposed, there was a metallic stained synovial fluid.A mild-to-moderate amount of metallic debris staining and synovial.In addition, the femoral head was removed and retain the stem.Clinical notes state inflammation around hip.There were no laboratory values provided for the cobalt/chromium.This complaint was updated on: jul 13, 2017.Update ad 19 apr 2018: (b)(4) has been reopened under (b)(4) due to receipt of pfs, ppf and sticker sheets.There are no new allegations reported.Added updated impacted products.Added stem for the alleged elevated metal ions.Doi: (b)(6) 2010 - dor: (b)(6) 2016 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ3 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7771999
Report Number1818910-2018-66294
Device Sequence Number1392082
Product Code LPH
UDI-Device Identifier10603295059448
UDI-Public10603295059448
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Catalogue Number157002090
Device Lot NumberEC7BH1
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight92